It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Family & Friends of the Mentally Ill Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-07-2005, 11:48 PM   #1
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 12
BraveGirl HB User
please help ...

hi all!
My bf has not been dx'd with bp but I have been told that it sounds like he does have it, that's why I'm posting here =0)
He is 20yrs old now. He was hospitalized when he was 16 because he tried to take his life. This year, on Tuesday July 26th, he was hospitalized again because, among other things, he was delusional, paranoid, and had not eaten or slept in several days. He was immediately put on medication and was released by the following Monday. He was under doctor's order's to continue taking Zyprexa and Depakote. He decided on this past Thursday night that he did not want to take his medication anymore because it made it hard for him to concentrate, think clearly, and drowsy. He seemed fine for the next day (besides for the fact that he was talking ALOT) and then I went to visit him today and he started talking about weird things again (like he was before he was put in the hospital - only not as much). It almost seems like he knows how to control it in a way. He puts on an act for some people and then he tells his thoughts and feelings to the people he is closest to (myself and his sister). He's getting paranoid again as well.
Tonight was his first night back at work and he just called his sister crying because he was depressed, scared, and paranoid.
I know he's frustrated, scared, and on an emotional rollercoaster. I feel like I don't know what to say to him... Is it normal for his emotions to be cycling this quickly - about 3 hours ago he was HAPPY???
Any feedback, similar experiences, advice... whatever - please!!!

 
Sponsors Lightbulb
   
Old 08-08-2005, 03:13 AM   #2
Newbie
(female)
 
Join Date: Aug 2005
Location: mountains
Posts: 7
Allitree HB User
Re: please help ...

You poor thing! I can't imagine what it's like to be on that side of the situation as I'm the one who gets to have all the "fun" (mania). My husband has been throught it with me like that. At 29 I was hospitalized for the first time for being up and not eating for about 8 days--and being VERY FAR out there. I was put on Depakote and Respiradol and took these for about a month and convinced my psychiatrist to gradually reduce the dose of each until I quit a few months later. These meds can make you feel incompetent and lazy and I personally never got used to them. Like your boyfriend I still tell my husband and closest friends my real views and act 'normal' to get by in the 'real' world. I believe that some of the psychoses we have are doorways to other parts of reality that our society is so uncomfortable with we've trained ourselves not to see them. Compare his "weird" ideas to ideas held by more mystical/spiritually based cultures. As for advice, I don't really have any other than get yourself some support and try to find a psychiatrist AND an alternative medical person for him who might be more receptive to his thoughts. If you don't know anyone like that, maybe look up an acupuncturist and ask for their suggestions. Good luck and much love to your boyfriend and you!

 
Old 08-08-2005, 05:29 PM   #3
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 12
BraveGirl HB User
Re: please help ...

Well, he's found religion and wants to learn all about it... that part I'm not too worried about... His weird ideas, however, are just that. More like he's paranoid (i.e. they kept me in the psych hospital b/c i know too much and the government wanted to watch me... they might even have given me truth serum).
He just doesn't want to take his meds but he said that he would because the people he is closest to (me and his sister) want him to and think it would be the best for him right now. I feel for him. I wish that I could share it with him - take 1/2 of what he's feeling so he'd feel a little bit better at least. *sigh* In the meantime, I'm trying to get as much information as I possibly can. It's more frustrating that he doesn't have a dx yet so we really don't know what to do. I think it's more frustrating to be feeling this way and know why, than to be feeling this way and have no clue what the heck is going on.

 
Old 08-09-2005, 08:21 AM   #4
Junior Member
(female)
 
Join Date: Aug 2005
Location: Millington, TN
Posts: 27
princess2poles HB User
Re: please help ...

he is so lucky to have a great friend like you to worry enough about him to seek out help on a message board. i defintely believe in my honest opinion that you might want ensure him that you are looking out for his best interest and the taking the meds will help him... once he gets the meds in his system..he will (hopefully) feel that he still feels like himself...just less paranoid/edgy.

i wish he could see how much you care about him. {{{{hugss}}}

good luck~

princess jen
__________________
Life is a dance...treasure your good partners , and tolerate your bad ones.

 
Old 08-10-2005, 10:14 AM   #5
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 12
BraveGirl HB User
Re: please help ...

Thank you

*sigh*
He's back on meds and yesterday was great talking to him... however, because he is feeling better - less paranoid etc. He thinks that he got better himself, rather than the medication helping him get better. He said that everyone except for his dad thinks that he doesn't have to take the medication. I think it's because when he is on the meds he seems more like he was before he had this episode, and so they think the meds aren't helping and that he just **magically** got better. Just 2 days ago he was depressed and now he is feeling better. grrrrr I don't know. I'm going to tell him that I think he should take the medication until he talks to his doctor again. I've even contemplated taking time off of work to visit his doctor with him. I don't think it will be possible, but it would be nice. I've asked his sister to go with him next time since he trusts her completely.
Still no dx though =( They have him taking Zyprexa and Lamictal instead of Zyprexa and Depakote. (IMO) I'm thinking that the medications are pretty clear indications of a dx without having an MD give a piece of paper that says "dx = bipolar." Maybe I'm wrong.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
please help with some advice hollie1984 Skin Problems 4 04-23-2010 03:20 PM
I need some advice , please help.... wantbhappy3 HIV Prevention 19 02-24-2010 05:21 AM
Suggestions needed please...Epstein-Barr brawndo78 Swine Flu (H1N1) 15 05-23-2009 05:39 PM
Please Please Please some advice.... iwntnormality HIV Prevention 9 04-09-2008 07:40 AM
Voice - please please help reuben Sexual Health - Teens 2 05-25-2006 11:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



rosequartz (10), rudiraven (3), Breezin (3), ladybud (3), katlin09 (3), writeleft (3), Seraph (2), VanillaRice (2), ninamarc (2), dee088 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 04:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!